The University of Southampton
University of Southampton Institutional Repository

Correlations and screening of topological charges in Gaussian random fields

Correlations and screening of topological charges in Gaussian random fields
Correlations and screening of topological charges in Gaussian random fields
Two-point topological charge correlation functions of several types of geometric singularity in Gaussian random fields are calculated explicitly, using a general scheme: zeros of n-dimensional random vectors, signed by the sign of their Jacobian determinant; critical points (gradient zeros) of real scalars in two dimensions signed by the Hessian; and umbilic points of real scalars in two dimensions, signed by their index. The functions in each case depend on the underlying spatial correlation function of the field. These topological charge correlation functions are found to obey the first Stillinger-Lovett sum rule for ionic fluids.
0305-4470
6611-6628
Dennis, M.R.
ff55cf66-eb8b-4eb9-83eb-230c2f223d61
Dennis, M.R.
ff55cf66-eb8b-4eb9-83eb-230c2f223d61

Dennis, M.R. (2003) Correlations and screening of topological charges in Gaussian random fields. Journal of Physics A: Mathematical and General, 36 (24), 6611-6628. (doi:10.1088/0305-4470/36/24/301).

Record type: Article

Abstract

Two-point topological charge correlation functions of several types of geometric singularity in Gaussian random fields are calculated explicitly, using a general scheme: zeros of n-dimensional random vectors, signed by the sign of their Jacobian determinant; critical points (gradient zeros) of real scalars in two dimensions signed by the Hessian; and umbilic points of real scalars in two dimensions, signed by their index. The functions in each case depend on the underlying spatial correlation function of the field. These topological charge correlation functions are found to obey the first Stillinger-Lovett sum rule for ionic fluids.

Text
JPA36_6611.pdf - Version of Record
Download (247kB)

More information

Published date: 2003
Organisations: Applied Mathematics

Identifiers

Local EPrints ID: 29383
URI: https://eprints.soton.ac.uk/id/eprint/29383
ISSN: 0305-4470
PURE UUID: 92fa6fcf-bb07-4d0d-947d-0db13c6f416d

Catalogue record

Date deposited: 12 May 2006
Last modified: 16 Jul 2019 18:55

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×